Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 3, 2015, 1:42 AM EDT for 5 counties in Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 1:42 AM EDT (05:42 UTC)
- Expired
- Apr 3, 2015, 4:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IN, Dubois County, IN, Harrison County, IN, Orange County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:27 AM EDT | FLOOD | Saint Anthony, IN | ROAD IMPASSABLE DUE TO FLOOD WATER |
| Apr 3, 2:46 AM EDT | FLASH FLOOD | Mifflin, IN | OTTER CREEK OUT OF ITS BANKS AND RUNNING OVER OTTER CREEK ROAD |
| Apr 3, 4:19 AM EDT | FLOOD | English, IN | A CAR STUCK IN HIGH WATER IN TOWN ON NORTH MAIN STREET AND HAD TO BE RESCUED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
252
WGUS53 KLMK 030542
FFWLMK
INC025-037-061-117-123-030845-
/O.NEW.KLMK.FF.W.0001.150403T0542Z-150403T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 445 AM EDT/345 AM CDT/
* AT 135 AM EDT/1235 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS ALONG A LINE
EXTENDING FROM LOTTICK CORNER TO UNIONTOWN...OR FROM 10 MILES WEST
OF LOUISVILLE TO 32 MILES NORTHEAST OF ROCKPORT...MOVING EAST AT
25 MPH. THE STORMS ARE MOVING OVER THE SAME AREAS.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT...
ECKERTY AND DOOLITTLE MILLS...
TASWELL AND GREENBRIER...
MIFFLIN AND ETHEL...
YOUNGS CREEK...FARGO...BROWNSTOWN AND GRANTSBURG...
* LOCATIONS IMPACTED INCLUDE...CORYDON...ENGLISH...JASPER...
FLASH FLOOD PRONE AREAS IN THIS WARNING...
HUNLEY CREEK OVERFLOWS ONTO LOW LYING AREA OF COUNTY ROAD 1100
SOUTH.
ELL CREEK OVERFLOWS ONTO COUNTY ROAD 400 SOUTH JUST NORTH OF
HUNTINGBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND
DONT DROWN.
&&
LAT...LON 3851 8707 3849 8695 3851 8694 3850 8688
3853 8684 3853 8669 3836 8603 3833 8603
3822 8595 3819 8596 3819 8593 3814 8591
3815 8628 3820 8635 3820 8637 3817 8638
3816 8634 3817 8680 3819 8680 3820 8707
$$
TWF1 follow-up statement
984
WGUS73 KLMK 030656
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 AM EDT FRI APR 3 2015
INC025-037-061-117-123-030845-
/O.CON.KLMK.FF.W.0001.000000T0000Z-150403T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IN-ORANGE IN-HARRISON IN-CRAWFORD IN-DUBOIS IN-
256 AM EDT FRI APR 3 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT/345 AM
CDT/ FOR DUBOIS...CRAWFORD...NORTHERN HARRISON...SOUTHERN ORANGE AND
NORTHERN PERRY COUNTIES...
AT 251 AM EDT/151 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
MUCH OF THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
CORYDON...ENGLISH...JASPER...SULPHUR SPRINGS
FRENCH LICK MUNICIPAL AIRPORT...HUNTINGBURG AIRPORT
FLASH FLOOD PRONE AREAS IN THIS WARNING...
HUNLEY CREEK OVERFLOWS ONTO LOW LYING AREA OF COUNTY ROAD 1100
SOUTH.
ELL CREEK OVERFLOWS ONTO COUNTY ROAD 400 SOUTH JUST NORTH OF
HUNTINGBURG.
CRAWFORD COUNTY DISPATCH REPORTED OTTER CREEK OUT OF ITS BANKS AND
FLOWING OVER OTTER CREEK ROAD NEAR ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3851 8707 3849 8695 3851 8694 3850 8688
3853 8684 3853 8669 3836 8603 3833 8603
3822 8595 3819 8596 3819 8593 3814 8591
3815 8628 3820 8635 3820 8637 3817 8638
3816 8634 3817 8680 3819 8680 3820 8707
$$
TWFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:35 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 1:35 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT Fri Apr 3 2015
...Mesoscale Forecast Update...
Issued at 125 AM EDT Fri Apr 3 2015
Line of thunderstorms continues to sag slowly southeast from
Louisville eastward at this time. These storms will produce a period
of torrential rain...and a Flood Advisory is in effect for this line
for significant ponding of water. Despite a tight leading
reflectivity gradient, the storms are producing some gusty winds but
nothing severe. Hail does not appear to be much of a threat either
at this time with these storms.
Of much more concern is the western part of this line from
Louisville west and northwest in south-central Indiana. Here,
environmental inflow from the southwest is overrunning the boundary
from the western part of the line resulting in increasing training
cells north of the boundary. These storms are moving east into areas
where heavy rain just occurred an hour or two ago. In these areas,
flash flooding may well become an increasing hazard overnight,
especially if a balance between storm-relative inflow ahead of the
storms and the storms' cold pool outflow occurs resulting in a
nearly stationary MCS. This scenario looks increasingly likely.
In addition, the latest low-level mesoanalysis shows strong moisture
transport over much of Kentucky, with the exit region/gradient zone
of this transport in southern Indiana, where the heaviest rain
normally falls given this transport pattern. This is also in the
gradient zone of the equivalent potential temperature ridge axis,
another elevated convection heavy rain signal. Finally, these storms
are low centroid, with very efficient warm cloud processes to
produce heavy rain amounts and high rates.
All these factors all point to what could become a significant flood
and potentially dangerous flood event overnight, as convection goes
all the way back into southern Illinois and is headed eastward.
Issued at 900 PM EDT Thu Apr 2 2015
First round of convection weakening/moving out of the area with
brief break across the area. Surface analysis shows main frontal
boundary lying just north of the LMK forecast area. Latest water
vapor imagery shows another impulse coming into Missouri back into
Colorado with strengthening upper level jet leading to large scale
forcing for ascent. 850 mb jet winds are expected to ramp up to near
50 kts later this evening and moisture transport axis is focused on
southern Illinois, southwest Kentucky and far southwest Indiana.
Currently, convection is beginning to blossom along the stalled
frontal boundary and over the coming hours this should increase in
coverage and intensity as it gradually moves east. CAPE and shear
environment is more favorable to our west and wanes considerably as
one moves east of I-65. Nonetheless, stronger to marginally severe
storms will be possible late this evening through the overnight with
damaging winds and large hail. Main concern is flash flooding as
today's rounds of convection have primed parts of the area with 1-2
inches, with locally higher amounts. With the anomalously high PWATs
in place and deep southwesterly flow parallel to the stalled front,
training storms producing flash flooding will be possible across the
area. At this time, hi-res models are pointing to along and north of
the KY parkways though there is some uncertainty/disagreement in
exactly where this will all set up.
.SHORT TERM (Now through Friday Night)...
Issued at 345 PM EDT Thu Apr 2 2015
...Severe Storms Likely this Evening and Flash Flooding Possible
Tonight Through Friday...
Severe Thunderstorm Watch #16 has been issued for all of central KY
and portions of south central Indiana near the Ohio River. A broken
line of storms with small cells ahead of it has formed and will
continue to move east through our area through this evening. With
CAPE values of 1500 J/KG, DCAPE up 800 to 1000, and Effective Bulk
Shear values in the 35-45 kt range, expect storms to continue to
reach severe levels. Wind damage and golf ball size hail have been
reported out of storms over southern Indiana. Damaging winds and
large hail will remain the main threats through this evening. With
effective SRH of 200-300 m2/s2, an isolated tornado can't be ruled
out this evening as well although LCLs seem a little high over some
areas.
A flash flood threat still exists for tonight as flow aloft aligns
parallel to the approaching frontal boundary. Favorable h850
moisture transport and unseasonable high precipitable water values
continue to support a very moist atmosphere capable of producing
very heavy rainfall in storms. High-res models continue to indicate
an axis of training convection will develop near and parallel to the
Ohio River potentially producing 2-4 inches of rainfall on either
side of the river tonight which will likely cause flash flooding
problems. Areas over south central KY have been well saturated
from storms this morning so their FFG is lower. 6 hr FFG was
running between 1.75-3 inches which definitely looks achievable
where repeated t-storms occur overnight.
For Friday, we'll continue with rounds of storms ahead of a cold
front with the front finally moving through Fri evening. Strong to
severe storms will again be possible with the best time for severe
storms being between 1-9pm Friday. Better dynamics will exist for
tomorrow as the main low pressure moves through the region and enter
a favorable region of the upper level jet. Wind fields will be
supportive of supercellular convection. While any morning
convection/clouds may limit instability, breaks in the clouds could
occur like today allowing instability to build quickly in the late
morning/early afternoon hours. Think the main severe threats will
be hail and wind again for tomorrow, but again can't rule out an
isolated tornado especially if we get some supercells. Any
convection tomorrow will continue to aggravate or cause more flash
flooding problems. Overall rainfall totals today through Fri
evening look to total between 2-5 inches with locally higher amounts.
The area will finally go dry Fri night with skies clearing late.
Winds will remain gusty outside of any storms through Friday night.
Temps will be mild ranging from the upper 50s to lower 70s
tonight/Fri, and then 30s Fri night.
.LONG TERM (Saturday through Thursday)...
Issued at 310 PM EDT Thu Apr 2 2015
Beginning of this period looks nice, with high pressure moving from
southern MO over to NC by Sunday morning. Return flow on the back
side of this high will bring back rain chances, starting Sunday
night. We should see a break after these warm-air advection type
showers before the next organized storm system moves over the
Central Plains Tuesday. This system will bring a front into the
Midwest Tuesday and Tuesday night. Models diverge some on details of
where this front goes and how fast, so in general have kept
high-chance to low-end likely pops to Thursday. With the rain threat
we have now, another extended period of heavy rains could exacerbate
the flood threat, so will have to monitor trends here.
Temperatures should start off a little below normal, but the rest of
the period looks like it will be above.
&&
.AVIATION (06Z TAF Update)...
Issued at 105 AM EDT Fri Apr 3 2015
Convective line is poised just north of SDF at the moment, and the
main questions are how long it will continue to impact SDF, and when
it could drop south into LEX. Will initialize SDF with at least
TEMPO if not prevailing TSRA for the first couple of hours.
Visibilities will most likely drop to IFR at times in
showers/storms, but that should be brief enough to go with
borderline IFR/MVFR for prevailing.
Expect a break between waves sometime between mid-morning and early
afternoon Friday, but not confident that we can go completely dry at
any time. Will continue with VCTS for much of the day. High-end MVFR
ceilings will prevail.
In the afternoon SW wind gusts will pick up to 20 kt or more just
ahead of the front. Late afternoon fropa in the 21-23Z ballpark,
with an impressive wind surge behind it. Will go for a few hrs of
sustained winds at 20+ kt with gusts of 30 kt or more. Post-frontal
ceilings should drop into fuel-alternate.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through this evening FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH through this evening FOR INZ076>079-083-084-
089>092.
&&
Mesoscale......TWF/ZT
Short Term.....AMS
Long Term......RJS
Aviation.......RASHazardous weather outlook, Apr 2, 7:00 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT THU APR 2 2015 INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061-070-032300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... BARDSTOWN...HODGENVILLE...MORGANTOWN...RUSSELLVILLE 700 PM EDT THU APR 2 2015 /600 PM CDT THU APR 2 2015/ ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT. STORMS THAT OCCUR THIS EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN THE AFTERNOON AND EVENING HOURS. ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS WILL BE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND FLOODING THROUGH FRIDAY EVENING. KYZ036-037-039>043-046>049-054>057-062>067-071>078-081-082-032300- SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 700 PM EDT THU APR 2 2015 /600 PM CDT THU APR 2 2015/ ...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT. STORMS THAT OCCUR THIS EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN THE AFTERNOON AND EVENING HOURS. ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS WILL BE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND FLOODING THROUGH FRIDAY EVENING. AMS/RJS
In the hours before
Special weather statement, Apr 2, 7:56 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM CDT THU APR 2 2015
KYZ026-061-030015-
BUTLER KY-OHIO KY-
656 PM CDT THU APR 2 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MORGANTOWN...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
EDEN AND GILSTRAP...
WELCOME AND BROOKLYN...
GRANCER AND WELCHS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3741 8662 3739 8661 3738 8657 3723 8649
3721 8684 3730 8690
TIME...MOT...LOC 2357Z 256DEG 33KT 3727 8677
EERLocal storm report, Apr 2, 9:13 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL SHREWSBURY 37.38N 86.38W
04/02/2015 E0.88 INCH GRAYSON KY PUBLIC
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 2, 10:20 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG OLGA 36.95N 85.15W
04/02/2015 RUSSELL KY TRAINED SPOTTER
LARGE TREE AND POWER LINES DOWN
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 2, 10:47 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1047 PM EDT THU APR 2 2015 KYZ029-030-030315- BULLITT KY-JEFFERSON KY- 1047 PM EDT THU APR 2 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS SOUTHERN LOUISVILLE AND NORTHERN BULLITT COUNTY... AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRDALE...AND MOVING NORTHEAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... VALLEY STATION... OKOLONA... JEFFERSONTOWN... FERN CREEK... FAIRDALE... THIXTON... FISHERVILLE AND ROUTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3828 8549 3812 8543 3801 8580 3813 8588 TIME...MOT...LOC 0247Z 247DEG 42KT 3811 8573 JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:33 PM EDT | Areal Flood Advisory | LMK | Clark, Crawford, Dubois, Jefferson, Orange, Scott and 1 more | 2 hr |
| Apr 3, 12:33 AM EDT | Areal Flood Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Perry and 1 more | 2 hr |
| Apr 3, 1:16 AM EDT | Areal Flood Advisory | LMK | Harrison | 2 hr |
| Apr 3, 2:16 AM EDT | Flash Flood Warning | LMK | Clark, Floyd | 3 hr |
| Apr 3, 3:56 AM EDT | Flash Flood Warning | LMK | Crawford, Harrison, Perry | 3 hr |
| Apr 3, 4:51 AM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 3 hr |
| Apr 3, 5:10 AM EDT | Flash Flood Warning | LMK | Floyd | 3 hr |
| Apr 3, 6:57 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Perry | 78 min |
| Apr 3, 7:43 AM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 6 hr |
| Apr 3, 7:57 AM EDT | Areal Flood Warning | LMK | Floyd | 6 hr |
| Apr 3, 8:13 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Perry | 6 hr |
| Apr 3, 10:06 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 24 hr |
| Apr 3, 10:48 AM EDT | River Flood Warning | LMK | Harrison, Washington | 22 hr |
| Apr 3, 11:20 AM EDT | River Flood Advisory | LMK | Clark, Floyd | 51 hr |
| Apr 3, 11:20 AM EDT | River Flood Advisory | LMK | Clark, Floyd, Harrison | 51 hr |
| Apr 3, 11:20 AM EDT | River Flood Advisory | LMK | Crawford, Perry | 51 hr |
| Apr 3, 11:23 AM EDT | River Flood Warning | LMK | Perry | 18 days |
| Apr 3, 11:36 AM EDT | Areal Flood Advisory | LMK | Perry | 114 min |
| Apr 3, 1:04 PM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Floyd, Harrison, Perry | 6 hr |
| Apr 3, 2:14 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 31 min |
| Apr 3, 2:47 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 28 min |
| Apr 3, 2:51 PM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison | 3 hr |
| Apr 3, 6:33 PM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Floyd, Harrison, Orange, Perry | 12 hr |
| Apr 3, 6:44 PM EDT | Areal Flood Warning | LMK | Clark, Floyd | 12 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.